Heavy Rain, Hopkins
- When
- August 30, 4:00 AM CST to 10:00 AM CST
- Where
- Hopkins County, Madisonville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.309, -87.541 (the zone’s center; the record gives no point)
Heavy rainfall from weakening Katrina caused high water in flood-prone low spots on roads. Near Paducah, the intersection of Lovelaceville Road and Gum Springs Road was impassable due to a few feet of water.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Heavy rainfall from weakening Katrina caused high water in flood-prone low spots on roads. Near Paducah, the intersection of Lovelaceville Road and Gum Springs Road was impassable due to a few feet of water. In Madisonville, up to a few inches of water was over several streets. Portions of the following flood-prone roads were closed: Kentucky 358 in Ballard County, Kentucky 1820 and 1628 in Carlisle County, Kentucky 94 and 1128 in Fulton County, U.S. 45 at Mayfield-Paducah Road in Graves County, Kentucky 1433 in Livingston County, and Kentucky 812 in Henderson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 30, 1:23 AM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 223 AM CDT TUE AUG 30 2005 .DISCUSSION... BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE DEALING WITH THE REMNANTS OF HURRICANE KATRINA OVER THE NEXT 12 TO 18 HOURS. GFS HAS APPARENTLY HAD THE BEST HANDLE ON THE TRACK...STRENGTH...ETC OF KATRINA...HOWEVER LATEST WATER VAPOR SAT PIX SHOWING CIRCULATION CENTER STARTING TO RECURVE TO THE NORTH NORTHEAST AND LOCATED JUST NORTH OF THE INTERSECTION OF THE BORDERS OF TN...AL...AND MS...NEAR SAVANNAH TN WHICH IS 75 TO 100 MILES FURTHER NORTHEAST THAN THE GFS FORECAST IT TO BE AT 06Z...CONSEQUENTLY TIMING AND DURATION OF THE HEAVY PRECIP WILL NEED TO BE ADJUSTED. HAVE DIVIDED THE FIRST PERIOD IN HALF. CONTINUED TO HIT THE POPS...WX...QPF HARD THIS MORNING...BUT IT APPEARS THAT THE HIGHEST POPS WILL LINGER THIS AFTERNOON IN THE DEFORMATION ZONE OVER THE NORTHEAST SECTIONS OF THE CWA. EXCEPT FOR THAT AREA...WILL DROP POPS TO CHC CATEGORY THIS AFTERNOON IN AREAS THAT WERE CATEGORICAL OR LIKELY THIS MORNING. PRECIP WILL END TONIGHT FROM SOUTHWEST TO NORTHEAST AS KATRINA QUICKLY MOVES OFF TO THE NORTHEAST. A WEAK COLD FRONT IS FORECAST TO CROSS THE REGION ON THURSDAY...BUT DUE TO LACK OF MOISTURE...NO PRECIP IS FORECAST WITH ITS PASSAGE. NO OTHER POPS AT THIS TIME BEYOND 2ND PERIOD (TONIGHT). WILL MAKE NO CHANGES BEYOND 5TH PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH UNTIL 6PM CDT. MO...NONE. IL...FLOOD WATCH SE IL ALONG/EAST OF I57/I24 UNTIL 6 PM CDT. IN...FLOOD WATCH UNTIL 6PM CDT. && JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 414 AM CDT TUE AUG 30 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-310915- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 414 AM EST TUE AUG 30 2005 /414 AM CDT TUE AUG 30 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY AND SOUTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS MORNING AS THE REMNANTS OF KATRINA MOVE CLOSER TO THE QUAD STATE. THE PRIMARY HAZARDOUS WEATHER THREAT WILL BE LOCALLY HEAVY RAINS TODAY THAT WILL LIKELY CAUSE FLOODING PROBLEMS...ESPECIALLY IN AREAS THAT HAVE RECENTLY HAD HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT UNTIL 7 PM CDT FOR SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER ANY REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.
The national radar mosaic for the moment the first event began.
9 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472890, 5472889, 5472891, 5472892, 5472893, 5472894, 5472895, 5472896, 5472897.